Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Black spots on the face. Tried Sun Ban cream. Permanent cure?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
Hi Doctor,

I have black spots on face at both the chin area. I consulted Dermatologist and he suggested Sun Ban cream, I am usng currently, but no improvement. Appriciate if you can advize me further to cure this problem.
Posted Fri, 27 Apr 2012 in Pigmentation Problems
Answered by Dr. Praveen Tayal 2 hours later

Thanks for posting your query.

Black spots at the age of 40 are likely to be age spots also called Solar Lentigines. These spots are harmless condition and don't need treatment. One can opt to treat it for cosmetic purposes. You can lighten the area by skin bleaching products. It can be removed by procedures if such products do not help.

Your dermatologist has given you sun ban cream which blocks the sun rays to further darken the spots. As the results have not satisfied you, the other available treatment options include:

1.) Medications - Hydroquinone and isotretinoin creams with mild steroids.
2.) LASER therapy
3.) Dermabrasion
4.) Chemical Peel.

In addition to the aforementioned options avoid exposure to sun to the maximum, use a sunscreen lotion when you move out in sun. Drink plenty water and eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables. Proper distressing measures is also beneficial.

I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.

Wish you good health.

Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor